Can anyone please help!!?? I have fibromyalgia sciatica and arthritis. I was prescribed pre gablin from a locum doctor who came to my home but when I had to go back for more my doctor wanted me to stop . Stupidly I took an overdose now my doctor won't give me anymore which is understandably but now I am a nervous wreck. I was told I could just stop and I have tried so hard but I just can't do it. Can anyone advise me where to go from here please I'm at my wits end. Thankyou for any advise xx
Stopping pre gablin, nightmare - Fibromyalgia Acti...
Fibromyalgia Action UK
Taking too much Pregabalin is extremely risky.
It depends what dose you were on and for how long how easy it is to stop Pregabalin, if you were on a high dose it is usually tapered off slowly. I don't know anyone who comes off without some side effects. Luckily they don't last more than a few days.
Cut back on any activities until your body settles down.
When I reduced my dose I spent a few days treating myself as if I had flu.
I was only on it for 3 months , for me a dreadful drug , I weaned off a bit too fast , I was all over the place, suicidal, shaking , crying , seeing things that weren't there etc.. was like it all one weekend , when my partner took me to the g.p on the Monday , he said oh my goodness , you are " doing cold turkey "
We have to get you back on it and wean it off very slowly , so I did that and it took another two months to taper off it
I was actually talking to my pain specialist who openly says he hates that drug and will never prescribe it if h can help it because it is worse than heroin to come off
The shakes and trembles were still there for me 7 months after tapering off, it was the only med I was in so I know it was that
My friend who took it for a few years and felt okay on it has found out it has damaged her stomach lining
I agree with Tricias and electricjaws responses.. Having been on the drug for a short time only it made me feel so incredibly zombiefied l couldn't tolerate it...
I went cold turkey and ended up extremely ill racing heart sweating and hallucinations...
My advise to you would be to drink plenty of water as most probably you won't feel like eating and best rest..
If you really feel you are struggling and can't cope don't hesitate to ring your emergency Doctors don't suffer in silence..
Awe thanks for your kind replies, now I know what is going on now . That's exactly how I'm feeling my body keeps contracting as if I'm going to have a seizure and yes the halucinatons aswel now I know I'm not insane as I don't know what's going on I feel terrible but I will definitely see my doctor on Monday. Thanks very much . Xx
what dose were you on? x
Hi there sorry to read of your experience and as other members have already advised never stop , doctors will normally taper you off meds gradually, good you are booked into tomorrow, you must feel a little relief to know you are getting medical help. I think it is very much trial and error until you get something that’s suits you. I was put on this it did give me side effects so I was tapered off and started on something else which I’m doing fine on. I hope your appointment goes okay take care , xxx
Pregabalin and Gabapentin are often prescribed for Fibromyalgia and Pregabalin is licensed for this. Many people find it beneficial. For me, it transformed my life from continual chronic pain and being unable to work at all, to something much better that kept me at work for another 10 years. The dose has to be carefully titrated from 25mg over time. I take 375 mg a day with no side effects other than tiredness, and I had that before from the Fibro pain. It does increase appetite, so to avoid weight gain, you have to eat low calorie foods or be determined and not snack at all between meals. Coming off Pregabalin has to be done gradually under medical supervision. It is dangerous to go cold turkey and coming off can take a few months.
Gabapentin is quite an old drug now and very cheap for the NHS. Its successor drug is Pregabalin. It requires far smaller doses to achieve the same effect, so it is much better for liver function. It is available as a generic drug now so it is not costly.
You will find a full description of the drug here on the Pain Society's website and the NHS website
My doctor refuses to give me any as I took an overdose in March so I get them from a friend my doctor knows this and told me to come off them which I did but didn't know about the effects. I was told it was safe to come off them !! I am angry to say the least so I will speak to my doctor tomorrow and hopefully get some help. Thanks for your kind replies xx
Please see Facebook group “Lyrica Survivors” for loads of advice and help re withdrawing safely from thing horrendous drug. Also see “Dr Scott Reuben and Lyrica” in searches.
Take good care x
Hi I have been on 2 x 300mg pregablin for about 4 years now. I came off it once by doctor (cost saving exercise) and put on Gabepentin where they were lower doses so therefore taking more of them. I was really ill, could not cope on Garbepentin so was weened off them and pregablin was prescribed again. I also take Pain killers when needed and Naproxen for inflammation.
I hope your dr can help you tomorrow. Most of the strong opiods and anti deptessants fybro patients take should never be stopped abruptly but tapered off slowly to avoid withdrawal symptoms x
I took only a few pregabalin and it affected my sight. I was seeing double. Even after I stopped I went for a day still with double vision. That is a scary medication. I would take your doctor's advice as I did mine who told me to stop. You need pain killers, I am guessing here, for pain relief? That's why I was given pregabalin. There are other pain killers like Tramadol and Palexia SR which is a slow release one. The fact that you are in such a state is not good. If you continue with this medication you will find it even harder or impossible to be off it. You will get better. It shouldn't have had such a bad affect on you which in itself is a red flag. Hope you can get past this. Let me know how you go.
Is it possible for you to go to another GP or a Drug and Alcohol Centre where you can explain the problem and come over off them slowly under medical supervision. Most doctors know they are addictive and that you are supposed to come off them slowly. Wishing you all the best
Not what you're looking for?
You may also like...
surgery. I've also got sciatica. I'm just getting over the Australian flu. Does anyone know if...
my doctors and physiotherapist. I have had chronic back pain and sciatica for over two years now. I...
spinning) puts me into a flare.
Pain clinic doctor was disinterested. Told me I'm not going to...
using, so was advised to see the specialist again however as I had moved only 4 miles from the...
i have now been in hospital three times in the last couple of weeks first whent in with a chest...